Alert archive / California / Gale Watches in 2013
Gale Watch 26, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Dec 17, 2013, 3:14 AM PST. It took effect at Dec 18, 2013, 4:00 PM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 17, 2013, 3:14 AM PST (11:14 UTC)
- In effect from
- Dec 18, 2013, 4:00 PM PST
- Expired
- Dec 17, 2013, 3:11 PM PST
- In force
- Issued by
- NWS Eureka, CA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 16, 3:58 PM PST, 11 hours 16 minutes earlier.
Area forecast discussion, Dec 16, 3:58 PM PST, 11 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 358 PM PST MON DEC 16 2013 .SYNOPSIS... HIGH PRESSURE WILL MAINTAIN DRY WEATHER AND WARM TEMPERATURES ACROSS NORTHWEST CALIFORNIA TUESDAY. A COLD FRONT WILL BRING SHARPLY COOLER TEMPERATURES WEDNESDAY AND THURSDAY ALONG WITH SOME DRIZZLE OR A COUPLE SHOWERS. && .DISCUSSION... LOW-IMPACT WEATHER CONTINUES FOR AT LEAST THE NEXT WEEK OR TWO AS HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT PERSIST OVER THE EASTERN PACIFIC. SKIES ARE CLEAR ACROSS ALL OF NORTHWEST CALIFORNIA THIS AFTERNOON WITH TEMPERATURES IN THE 60S AND 70S ACROSS MOST MOUNTAINS AND RIDGES, AS WELL AS THE VALLEYS OF MENDOCINO COUNTY...WHILE VALLEYS FURTHER NORTH REMAIN COOLER UNDERNEATH AN INVERSION. THE COAST IS A BIT MILDER TODAY WITH ALL OF THE SUNSHINE AS WELL. WEAK OFFSHORE FLOW WILL CONTINUE THROUGH TUESDAY, AND EXPECT THAT WILL BE ENOUGH TO KEEP THE BOUNDARY LAYER RELATIVELY DRY ALONG THE COAST AND INHIBIT LOW CLOUD DEVELOPMENT. WOULD NOT RULE OUT SOME PATCHY FOG ESPECIALLY AROUND HUMBOLDT BAY THOUGH, SIMILAR TO WHAT WE SAW THIS MORNING. THE VALLEYS OF INTERIOR HUMBOLDT AND TRINITY COUNTY WILL ALSO SEE SOME FOG AGAIN BY TOMORROW MORNING, AS THE STRONG INVERSION REMAINS IN PLACE. THIS WILL KEEP DAYTIME TEMPERATURES ON THE COOL-SIDE THERE AGAIN. ELSEWHERE EXPECT SIMILARLY MILD TEMPERATURES TOMORROW...PERHAPS A FEW DEGREES COOLER INLAND, AS UPPER RIDGING BEGINS TO WEAKEN. A RATHER STRONG COLD FRONT CARRYING LITTLE MOISTURE WILL PASS THROUGH LATE WEDNESDAY INTO WEDNESDAY NIGHT AS A SHORTWAVE TROUGH CURRENTLY TRACKING ACROSS THE ALEUTIANS PARTIALLY PHASES WITH UPPER LEVEL ENERGY SPINNING OFF THE CALIFORNIA COAST. ANY PRECIPITATION WILL PRIMARILY BE DRIVEN BY LOW-LEVEL MOISTURE AND CONVERGENCE AHEAD OF THE COLD FRONT, SO A LITTLE SPOTTY LIGHT RAIN OR DRIZZLE MAINLY ALONG THE NORTH COAST AND NORTH COAST INTERIOR IS THE MOST WE CAN EXPECT FROM THIS SYSTEM. BY THE TIME THE UPPER-LEVEL TROUGH ARRIVES WITH SHARPLY COLDER AIR, THE ATMOSPHERE WILL BE QUICKLY DRYING OUT. COULDNT TOTALLY RULE OUT A PASSING SHOWER THROUGH WEDNESDAY NIGHT, BUT EXPECT CLEARING SKIES OTHERWISE HEADING INTO THURSDAY. TEMPERATURES WILL BE SUBSTANTIALLY COOLER EACH DAY WEDNESDAY AND THURSDAY. WITH STRONG NORTH WINDS IN THE WAKE OF THE UPPER TROUGH, THURSDAY WILL FEEL ESPECIALLY CHILLY. CONDITIONS WILL GRADUALLY MODERATE HEADING INTO THE WEEKEND. LEFT SLGT/LOW CHANCE POPS OVER DEL NORTE COUNTY FOR LATER FRIDAY INTO SATURDAY AS MOST GUIDANCE INDICATES A WARM FRONT WITH A RENEWED PUSH OF ONSHORE FLOW HEADING INTO WASHINGTON AND OREGON, BUT HIGH PRESSURE SHOULD SUBSTANTIALLY LIMIT RAINFALL SOUTH OF CAPE BLANCO. ANOTHER SYSTEM MAY CLIP OUR AREA LATER MONDAY OR TUESDAY, BUT ANY RAINFALL WILL BE LIGHT. THE PATTERN CONTINUES TO LOOK VERY DRY RIGHT THROUGH NEXT WEEK. AAD && .AVIATION...MOSTLY VFR CONDITIONS PERSISTED ACROSS NW CALIFORNIA TODAY WITH THE EXCEPTION OF POCKETS OF HAZY REGIONS ALONG THE COAST THAT BROUGHT VISIBILITIES DOWN TO AS LOW AS 2 STATUTE MILES. ALTHOUGH, WEBCAMS INDICATED DECENT VISIBILITIES DESPITE HAZY CONDITIONS TODAY. PATCHY FOG WILL LIKELY RETURN TO LOW LYING AREAS ALONG THE HUMBOLDT BAY REGION AS WELL AS SOME INTERIOR VALLEYS ACROSS TRINITY COUNTY. OTHERWISE MOSTLY VFR CONDITIONS ARE ANTICIPATED OVERNIGHT WITH MODELS INDICATING LOW RH VALUES AND LIGHT OFFSHORE FLOW THROUGH THE OVERNIGHT HOURS. && .MARINE...SEAS REMAINED ELEVATED THROUGH THE AFTERNOON DUE TO THE WESTERLY WAVE GROUP LINGERING LONGER THAN PREVIOUSLY ANTICIPATED. MANY OF THE COASTAL BUOYS WERE WAVERING BETWEEN 9 AND 10 FEET AT 14 SECONDS THROUGHOUT THE AFTERNOON. AS A RESULT, SMALL CRAFT ADVISORIES WERE ISSUED FOR THE OUTER COASTAL WATERS UNTIL 9 PM THIS EVENING. CONDITIONS WILL BRIEFLY RELAX TUESDAY BEFORE BOTH WINDS AND SEAS INCREASE SUBSTANTIALLY WEDNESDAY EVENING AS A FRONT SLIDES OVER THE REGION. CONFIDENCE IS FAIRLY HIGH THERE WILL BE GALE FORCE WINDS ACROSS THE OUTER WATERS, HOWEVER, THERE IS STILL SOME UNCERTAINTY WITH THE ONSET OF THE WINDS WITH THE PASSAGE OF THE BOUNDARY. LATEST RUN OF THE SWAN HAS SEAS HITTING 20 FT IN THE SOUTHERN OUTER WATERS ON THU...WHILE THE ENP HAD 16 FT. EITHER CASE IT IS LOOKING HAZARDOUS WED NIGHT AND THU. WATCHES WILL BE LIKELY WITH THE NEXT MARINE UPDATE. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY UNTIL 9 PM PST THIS EVENING PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 16, 5:01 AM PST, 22 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 501 AM PST MON DEC 16 2013 CAZ001>004-076-171315- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 501 AM PST MON DEC 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 3:14 AM PST | Small Craft Advisory | EKA | 42 hr | |
| Dec 17, 3:11 PM PST | Gale Watch | EKA | 13 hr | |
| Dec 17, 3:11 PM PST | Gale Warning | EKA | 71 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.